Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 59, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 23, 2005, 12:43 AM CDT for Hartley County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2005, 12:43 AM CDT (05:43 UTC)
- Expired
- May 23, 2005, 1:45 AM CDT
- In force
- 62 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Hartley County, TX
The radar
The Amarillo radar (KAMA), 105 km from the middle of the area, began a volume at 05:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 5.7 hours before the alert went out and 373 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 6042 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 3:25 PM CDT, 9 hours 18 minutes earlier.
Area forecast discussion, May 22, 3:25 PM CDT, 9 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 325 PM CDT SUN MAY 22 2005 .DISCUSSION... FRONTAL BOUNDARY HAS STALLED ALONG A LINE FROM MULESHOE TO WHEELER. AIRMASS OVER THE PANHANDLES SHOULD REMAIN CAPPED THIS EVENING DESPITE LOW LEVEL MOISTURE POOLING ALONG THE BOUNDARY. HAVE RETAINED MINOR POPS THIS EVENING FOR THE NORTHERN AND EASTERN PANHANDLES AS DAYTIME HEATING HAS LED TO MODEST INSTABILITY. VISIBLE SATELLITE IMAGERY SHOWS EAST-WEST CU FIELD BUILDING ALONG 7H BAROCLINIC ZONE OVER SOUTHERN KANSAS/NORTHERN OKLAHOMA WESTWARD TO NEAR BEAVER COUNTY OKLAHOMA. 18Z RUC ALSO HAD A MINOR VORT MAX OVER SOUTHERN COLORADO EMBEDDED IN THE WESTERLY FLOW ALOFT...THUS AN ISOLATED STORM STILL REMAINS POSSIBLE THIS EVENING. AIRMASS EXPECTED TO BECOME MODERATELY UNSTABLE MONDAY EVENING AS A STRONGER SHORTWAVE MOVES ACROSS THE AREA. INHIBITION EXPECTED TO BE SLIGHTLY WEAKER. AGREE WITH SPC OUTLOOK FOR SLIGHT RISK FOR MONDAY. RIDGE EXPECTED TO WEAKEN FURTHER ON TUESDAY AS A STRONGER IMPULSE IN THE NORTHERN STREAM PUSHES OVER THE CENTRAL ROCKIES AND ADJACENT HIGH PLAINS. ONLY MINOR CHANGES TO GRIDS WERE NEEDED FOR THIS PACKAGE. I RAISED POPS INTO THE CHANCE RANGE TUESDAY EVENING AND ADJUSTED WINDS/DEWPOINTS AS NEXT BOUNDARY PUSHES OVER THE PANHANDLES. HAVE EXPANDED POPS SOUTHWARD WEDNESDAY EVENING. SLATTERY && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 62 90 61 91 / 0 20 20 10 BEAVER OK 60 86 61 91 / 20 20 20 10 BOISE CITY OK 58 89 59 88 / 20 30 30 10 BORGER TX 62 89 62 92 / 10 20 20 10 BOYS RANCH TX 61 90 61 93 / 0 30 30 10 CANYON TX 64 90 60 91 / 0 20 20 10 CLARENDON TX 65 93 61 91 / 0 20 20 10 DALHART TX 59 89 59 90 / 0 30 30 10 GUYMON OK 60 89 61 92 / 20 20 20 10 HEREFORD TX 62 90 60 92 / 0 30 30 10 LIPSCOMB TX 61 85 62 90 / 20 20 20 10 PAMPA TX 62 89 61 90 / 10 20 20 10 SHAMROCK TX 63 93 62 90 / 10 20 20 10 WELLINGTON TX 65 93 62 91 / 0 20 20 10 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 15/13
Hazardous weather outlook, May 22, 1:00 PM CDT, 11 hours 43 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT SUN MAY 22 2005 OKZ001>003-TXZ001>020-231100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT SUN MAY 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. HOWEVER...ANY STORMS THAT FORM ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON MONDAY AND MONDAY NIGHT FOR THE OKLAHOMA AND TEXAS PANHANDLES AS A FRONTAL BOUNDARY CROSSES THE AREA...AND SUBSEQUENT UPSLOPE SURFACE FLOW DEVELOPS AHEAD OF AN APPROACHING MIDLEVEL DISTURBANCE. VERTICAL WIND PROFILES AND MOISTURE WILL BE SUFFICIENT FOR SOME STORMS TO BECOME ORGANIZED...WITH LARGE HAIL AND DAMAGING WINDS AS THE PRIMARY CONCERNS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN ON TUESDAY EVENING AS A STATIONARY FRONTAL BOUNDARY LINGERS IN THE PANHANDLES... WITH FORECAST MOISTURE AND VERTICAL WIND PROFILES SUFFICIENT FOR ORGANIZED STORMS. THUNDERSTORMS WILL ALSO BE POSSIBLE WEDNESDAY AFTERNOON AND EVENING AND AGAIN THURSDAY NIGHT AS ANOTHER FRONT DROPS SOUTH INTO THE PANHANDLES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACROSS THE PANHANDLES SHOULD STAY INFORMED CONCERNING SEVERE WEATHER POTENTIAL FOR MONDAY AND TUESDAY AFTERNOON AND EVENING AND BE PREPARED FOR ACTIVATION SHOULD HAZARDOUS WEATHER DEVELOP. GOEHRING
In the hours before
Special weather statement, May 23, 12:33 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1233 AM CDT MON MAY 23 2005 TXZ006-230630- HARTLEY- 1233 AM CDT MON MAY 23 2005 ...STRONG THUNDERSTORM MOVING ACROSS NORTHERN HARTLEY COUNTY... A STRONG THUNDERSTORM WILL MOVE SOUTHEAST AT 20 MPH ACROSS THE TOWN OF HARTLEY IN HARTLEY COUNTY THROUGH 115 AM CDT. ALTHOUGH THE STORM IS LIKELY PRODUCING PEA TO MARBLE SIZED HAIL...THE STORM IS CAPABLE OF INTENSIFYING DURING THE EARLY MORNING HOURS MONDAY. LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE IF THE STORM CONTINUES TO STRENGTHEN. PEOPLE IN HARTLEY COUNTY...INCLUDING THE TOWN OF HARTLEY AND CHANNING...SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SCHNEIDER
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 1:25 AM CDT | Severe Thunderstorm Warning | AMA | Moore | 25 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.